Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Reno, NV

June 10, 2025Lassen County, California

NWS Reno, NV issued this flash flood warning at Jun 10, 2025, 7:20 PM PDT for Lassen County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2025, 7:20 PM PDT (02:20 UTC)
Expired
Jun 10, 2025, 9:15 PM PDT
In force
115 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Lassen County, CA

The radar

The Reno radar (KRGX), 158 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WGUS55 KREV 110220
FFWREV
CAC035-110415-
/O.NEW.KREV.FF.W.0002.250611T0220Z-250611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
720 PM PDT Tue Jun 10 2025

The National Weather Service in Reno has issued a

* Flash Flood Warning for...
  North Central Lassen County in northern California...

* Until 915 PM PDT.

* At 720 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 2.5 inches of 
  rain have fallen with the latest storm, plus another inch fell 
  with the previous storm about an hour ago. Therefore, flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Termo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4090 12069 4103 12059 4098 12039 4085 12036
      4082 12055

FLASH FLOOD...RADAR INDICATED

$$

HC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:00 PM PDT, 6 hours 20 minutes earlier. Its key messages:

  • * Isolated thunderstorms return this afternoon mainly in northeast CA and far northwest NV. * Dry conditions and breezy to gusty winds will bring periods of elevated to critical fire weather conditions for the next few days, with a longer period of gusty winds possible Friday. * Temperatures won't be as warm for the remainder of this week, but still remain about 4-8 degrees above average.
Area forecast discussion, Jun 10, 1:00 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Reno NV
100 PM PDT Tue Jun 10 2025

.KEY MESSAGES...

* Isolated thunderstorms return this afternoon mainly in
  northeast CA and far northwest NV.

* Dry conditions and breezy to gusty winds will bring periods of
  elevated to critical fire weather conditions for the next few
  days, with a longer period of gusty winds possible Friday.

* Temperatures won't be as warm for the remainder of this week,
  but still remain about 4-8 degrees above average.

&&

.DISCUSSION...

A final round of instability and forcing associated with a
shortwave trough passage will produce isolated thunderstorms this
afternoon-early evening from northern Lassen County into the
Surprise Valley and far northwest NV. Strong outflow gusts will
serve as the main concern, accompanied by small hail, brief
downpours, and lightning. A few showers could linger overnight
near the OR border until this shortwave exits to eastern Oregon.
Elsewhere, drier conditions with limited forcing should prevent
thunderstorms from forming, although a few buildups and brief
showers could pop up during the peak heat of this afternoon in
Mineral County.

From Wednesday onward, drier SW-W flow across the Sierra will
finally end this recent week-long thunderstorm pattern, and a
retreating high pressure ridge will ease the recent heat with
about 2-5 degrees of cooling each day Wednesday and Thursday.
Highs will then settle into the mid 80s-lower 90s in lower
elevations and 70s for Sierra communities through early next week,
still a few degrees above above average for mid-June.

The drawback to this drier pattern will be an increase in
afternoon winds each day through Saturday, leading to elevated to
locally critical fire weather concerns. Winds then look to ease
back a bit to more typical afternoon breezes starting Sunday. For
more details, see the Fire Weather section below. MJD

&&

.AVIATION...

A drier weather pattern settles in today, with widespread VFR
conditions and breezy SW-W winds (gusts near 25 kt) each
afternoon through Thursday, and increasing to near 30 kt Friday
afternoon. FL100 winds increase to around 25-30 kts tonight,
which may be sufficient for mountain wave turbulence and minor
LLWS impacts for Tahoe and far western NV terminals. Occasional
mountain wave turbulence remains in place for the next few days
with little change in the overall wind pattern. MJD

&&

.FIRE WEATHER...

The change to a drier air mass accompanied by increased SW-W winds
will lead to elevated-locally critical conditions mainly below
6000 feet each afternoon starting Wednesday. Another dry shortwave
passage could bring a longer period of enhanced afternoon winds
across the eastern Sierra and western NV Friday and Saturday. As
these winds increase and vegetation becomes drier, there may be
flare-ups of holdover ignitions from recent lightning.

* Today through Thursday: SW-W gusts of 25-30 mph (similar or just
  a bit above our typical zephyr breezes), with a few typically
  windier sites catching gusts up to 35 mph for less than 3 hours
  overlapping with very low afternoon RH (10-16% today, 6-12% Wed-
  Thurs). Overnight RH recoveries will become poor for much of
  western NV from Wednesday night onward, with Max RH about 25-40%
  in valleys, and even lower for mid slopes/thermal belts.

* Friday and Saturday: Winds still have a potential for increasing
  a notch (gusts 30-35 mph, isolated gusts up to 40 mph) and
  occurring for a longer duration (3-6+ hours of critical wind/RH
  conditions possible), depending on the eventual track of a weak
  dry shortwave. With similar low RH values and a few days of
  further drying for vegetation, fire weather concerns would be
  greater for this period. MJD

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

In the hours before

Special weather statement, Jun 10, 4:16 PM PDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Reno NV
416 PM PDT Tue Jun 10 2025

CAZ071-102345-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
416 PM PDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LASSEN COUNTY
THROUGH 445 PM PDT...

At 416 PM PDT, Doppler radar was tracking a strong thunderstorm near
Madeline, or 8 miles north of Termo. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4089 12057 4106 12064 4116 12040 4090 12029
TIME...MOT...LOC 2316Z 252DEG 4KT 4097 12051

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jun 10, 6:14 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Reno NV
614 PM PDT Tue Jun 10 2025

CAZ071-110145-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
614 PM PDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LASSEN COUNTY
THROUGH 645 PM PDT...

At 613 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Termo, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Termo, Madeline, and Junction CA 139 And CA 513.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4075 12063 4091 12075 4108 12047 4085 12030
TIME...MOT...LOC 0113Z 240DEG 12KT 4087 12061

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jun 10, 6:44 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service Reno NV
644 PM PDT Tue Jun 10 2025

CAZ071-110215-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
644 PM PDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LASSEN COUNTY
THROUGH 715 PM PDT...

At 644 PM PDT, Doppler radar was tracking a strong thunderstorm near
Termo, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Termo and Madeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4082 12053 4096 12068 4116 12043 4092 12019
TIME...MOT...LOC 0144Z 232DEG 12KT 4095 12052

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

HC

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:10 PM PDTAreal Flood AdvisoryREVLassen2 hr
Jun 10, 6:14 PM PDTSpecial Weather StatementREVLassen31 min
Jun 10, 6:44 PM PDTSpecial Weather StatementREVLassen31 min
Jun 10, 6:52 PM PDTAreal Flood AdvisoryREVLassen28 min
Jun 11, 11:20 AM PDTFire Weather WatchREVLassen, Modoc23 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.